Funnel Cloud, Maricopa
- When
- July 27, 6:15 PM MST
- Where
- Maricopa County, 5 mi W of Gila Bend
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.349, -112.491 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 27, 4:25 PM MST, 1 hour 50 minutes earlier.
AZZ020>028-CAZ030>033-280600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 425 PM MST WED JUL 27 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE OVER CENTRAL CALIFORNIA MOVES TO THE EAST...AND WILL BE CENTERED OVER THE FOUR CORNER STATE REGION BY THE END OF THE WEEK. AS THE HIGH MOVES...THE WESTERLY WINDS ALOFT WILL VEER...BECOMING EAST. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THAT BUILD OVER THE HIGHER TERRAIN...WILL BE PUSHED INTO THE LOW DESERTS OF SOUTH CENTRAL AND SOUTHWEST ARIZONA...A FEW POSSIBLY MAKING IT INTO SOUTHEAST CALIFORNIA. TEMPERATURES REMAIN 3 TO 5 DEGREES ABOVE NORMAL...WITH MODERATELY HIGH RELATIVE HUMIDITY. && .DISCUSSION... 18Z PHOENIX SOUNDING INDCS MID TO UPPER LEVEL WESTERLY WINDS HAVE BEGUN TO VEER TO THE N. MAX THERMAL INSTBY IS BEING FULLY REALIZED LATE THIS AFTERNOON...REALLY STEEP LAPSE RATE...AS DEEP CNVCTN WITH IMPRESSIVE VILS NOW APRG ALONG THE FAR ERN MARICOPA/NE PINAL COUNTY REGION. LGT STEERING WINDS...NO SHEAR. EXPCT LOW GRADE INCRG TO MODERATE ACTIVITY AS THIS WEEK ENDS. CA HIGH SHIFTS TO THE E OVER THE FOUR CORNER STATES BY EARLY FRIDAY. A WEAK DISTURBANCE IN THE EASTERLY WINDS OVER NW MEXICO MOVES WESTWARD ACROSS THE NORTHERN GULF FRIDAY...WHICH MAY HERALD A WEAK SURGE OR SHALLOW SEEP. LATEST GFS SHOWS LAYER REL HUMIDITY IS DRYING INTO THE WEEKEND...THEN MOISTENING UP AGAIN EARLY NEXT WEEK. AND SO IT GOES...EBB AND FLOW. && .AVIATION... DISCUSSION FOR 00Z TAFS. SEE TAFS FOR KPHX...KYUM...KIPL...AND KBLH WHICH ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. RUNYAN NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 608 AM MST WED JUL 27 2005 AZZ022-023-027-028-280200- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- 608 AM MST WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AS WELL AS NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY ISOLATED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND SOME BLOWING DUST WILL ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR AN EVENING THUNDERSTORM ON THURSDAY. A BETTER CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FRIDAY THROUGH TUESDAY. STRONG GUSTY WINDS...PERIODS OF DENSE BLOWING DUST...AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH STRONGEST STORMS. AZZ024-280200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 608 AM MST WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY THE STRONGEST STORMS. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EARLY EVENING THUNDERSTORMS THURSDAY. A BETTER CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FRIDAY THROUGH TUESDAY. STRONG GUSTY WINDS...LOCALLY HEAVY RAIN...AND HAIL WILL OCCUR WITH STRONGEST STORMS. AZZ021-026-280200- SOUTHWEST DESERTS-WEST CENTRAL DESERTS- 608 AM MST WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN PORTIONS OF LA PAZ AND YUMA COUNTIES. .DAY ONE...TODAY THERE WILL BE A SLIGHT CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS... AND SOME BLOWING DUST WILL ACCOMPANY THE STRONGEST STORMS. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY. EXPECT A BETTER CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS FRIDAY THROUGH TUESDAY. STRONG GUSTY WINDS... PERIODS OF DENSE BLOWING DUST...AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH STRONGEST STORMS. AZZ020-025-CAZ031>033-280200- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 608 AM MST (608 AM PDT) WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS THURSDAY. EXPECT A BETTER CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS FRIDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND DENSE BLOWING SAND OR DUST WILL ACCOMPANY THE STRONGEST STORMS. CAZ030-280200- JOSHUA TREE NATIONAL PARK/JTNP/- 608 AM PDT WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE WILL BE A SLIGHT CHANCE FOR AN AFTERNOON THUNDERSTORM. LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY. LOCALLY HEAVY RAIN...STRONG GUSTY WINDS... AND HAIL WILL BE POSSIBLE WITH STRONGEST STORMS. DG
The Phoenix radar (KIWA), 77 km away, was scanning. The volume nearest the first event began at 01:13 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468075.